Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Muscular numbness,neuropraxia - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
Doctor :   Hi
User :   hi, i was wondering your advice on a possible muscular problem i may have
Doctor :   SURE , Please proceed
User :   i have a drug prescribed to me, adderall, for adhd
Doctor :   ok
User :   if i take it and stay up too late (2 days straight, 48 hours) the left side of my body doesn't go numb, but losses its sensation
User :   like it goes slightly numb
User :   my hands, leg, foot even
User :   arm
User :   but the slight numbness is on and off for days
User :   and i'm not sure what it could be
User :   i have a big muscle knot in the left side of my neck as well, that has been there for about 3 years
Doctor :   ok
Doctor :   so is this numbness related to posture
User :   it could be, i sit at a computer all day
Doctor :   in that case, it could be neuropraxia
Doctor :   long term pressure on the nerves can cause numbing
User :   interesting
User :   also, once, when i was awake for much too long
User :   along with the numbness i lost my peripheral vision
User :   which was very scary
User :   does that also fit the profile of neuropraxia?
Doctor :   if you keep a same posture , for a long time , it can be neuropraxia, LOss oF VISION IS NOT neuropraxia
User :   it only happened once, approx 3 years ago
User :   i saw a doctor for it in the ER and they did a brain MRI
User :   and said i was fine
Doctor :   Is ur vision fine now ?
Doctor :   how did that occur ?
User :   yes, although occassional light "sticks" on my eyes
User :   just staying up too late, taking too many stimulant drugs
User :   i think
Doctor :   is your vision normal now ?
User :   yes
Doctor :   did u have transient loss or permanent loss of vision?
User :   no, nothing perma
Doctor :   in that case it could be normal
User :   just scared the crap out of me when it happened that's all
Doctor :   now other than the numbness do u have any other issues
Doctor :   i understand
User :   nope, i feel perfectly fine other than the numbness when i take adderall (and stay up late)- i used to have panic attacks from it because i was *sure* i was having a heart attack. but i am over it now, mentally, so when it happens i just wait for it to end.
Doctor :   adderal causes high heart rate
Doctor :   this can cause palpitations
Doctor :   in that case ,change of posture and proper ergonomics will help u very much
User :   given what i just told you, do you consider it serious? should i stop taking the medication?
Doctor :   there is no need to stop it
Doctor :   You can take it without any hesitation
Doctor :   when u work , take breaks for a few min, and stretch out
Doctor :   this will help with the symptoms
User :   good idea
Doctor :   working long hrs in the same position can cause such issues
Doctor :   I remember talking to you few months back
User :   yes
User :   i quit taking vicodin :)
Doctor :   i had advised you about breathing exercises
User :   yes, you advised me to try to ween off the pain meds
User :   and i told you i wanted to get back onto adderall, so i could focus, and i did :)
User :   it was hard because i was taking them for years
Doctor :   i understand
Doctor :   so how has that worked out now
User :   great, i have no pain
Doctor :   are u able to function now
Doctor :   good
User :   amazingly, i work in nyc now and i make 120,000$ :) i'm only 23.
User :   i can focus very well
User :   i feel "normal" i'm able to work on things without being distracted.
Doctor :   that is great
Doctor :   now as i had said, keep moving around once in 30 min to 45 min
Doctor :   and then stretch out
User :   i will, i'm going to set a timer
User :   to alert me on the computer to getup and stretch out
Doctor :   great
Doctor :   thats a good idea
Doctor :   make it a habit , and include it in your work pattern
User :   i definitely will
User :   yeah, it used to be much worse
User :   i would have horrible panic attacks due to the numbness
User :   now it comes and i don't panic about it, i just realize it's probably some kind of nerve problem
User :   it's just strange that it happens specifically when i am on adderall more often
User :   than if i'm not taking it
Doctor :   when u know that its not someting dangerous, u will not be anzious about it
Doctor :   knowledge is bliss
Doctor :   Is there anything else i can help you with ?
User :   haha
User :   no, that's all, you made me feel alot better.
Doctor :   ok
User :   thanks a ton :)
Doctor :   you r welcome
Doctor :   thanks for consulting me here
Doctor :   please leave your feedback about us
Doctor :   take care and have a great day
Doctor :   bye for now
User :   you have a good day as well!
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor